Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 10, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 23, 2012, 1:35 AM CST for 4 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 1:35 AM CST (07:35 UTC)
- Expired
- Jan 23, 2012, 2:00 AM CST
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 10:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
294
WUUS54 KOHX 230735
SVROHX
TNC037-149-187-189-230800-
/O.NEW.KOHX.SV.W.0010.120123T0735Z-120123T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
135 AM CST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WILSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 200 AM CST
* AT 133 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM OAK HILL TO
SPRING HILL...AND WERE MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
NOLENSVILLE...
SMYRNA...
WALTERHILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3613 8615 3571 8622 3574 8689 3576 8693
3604 8690
TIME...MOT...LOC 0734Z 263DEG 60KT 3606 8676 3576 8679
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:25 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 22, 11:25 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1125 PM CST SUN JAN 22 2012 .UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S. && .AVIATION...BNA/CSV...LARGE AREA OF SHOWERS AND THUNDERSTORMS RACING INTO MIDDLE TENNESSEE AHEAD OF A STRONG COLD FRONT. EXPECT WIDESPREAD THUNDERSTORMS OVERNIGHT, WITH A MODERATE SEVERE POTENTIAL. IN ADDITION TO LOW CIGS AND SOME LLWS, STRONG MICROBURSTS ARE POSSIBLE GIVEN THE STRONG LOW-LEVEL WINDS. && .PREV DISCUSSION... /ISSUED 851 PM CST SUN JAN 22 2012/ UPDATE...SEVERE THUNDERSTORMS ARE EXPECTED IN THE MID STATE OVERNIGHT...AND ISOLATED TORNADOES ARE A REAL POSSIBILITY. A LINE OF THUNDERSTORMS WAS OVER EASTERN ARKANSAS EARLY TONIGHT AND THE SOUTHERN PART OF THE LINE HAS SHOWN AN ENHANCED TENDENCY FOR THE DEVELOPMENT OF ROTATING SUPERCELLS. TORNADO WARNINGS HAVE ALREADY BEEN ISSUED TONIGHT BY THE WEATHER OFFICE IN LITTLE ROCK, ARKANSAS AND DOPPLER SRM DATA HAVE SHOWN SOME IMPRESSIVE GATE-TO- GATE COUPLETS WITH SOME OF THESE STORMS. A SPECIAL WEATHER STATEMENT WAS RECENTLY RE-RELEASED ADVISING MIDDLE TENNESSEANS TO REMAIN VIGILANT OVERNIGHT AND TO LISTEN FOR SEVERE WEATHER WARNINGS. HIGH HELICITY ENVIRONMENT CONTINUES IN DEVELOP IN THE MID STATE, AHEAD OF APPROACHING COLD FRONT AND ALL PARTS OF OUR FORECAST AREA REMAIN UNDER AN SPC SEVERE WEATHER OUTLOOK, RANGING FROM A "SLIGHT RISK" OVER EASTERN SECTIONS TO A "MODERATE RISK" WEST. HAVE UPDATED GRIDDED FORECAST DATA TO KEEP CONDITIONS CLOUDIER LONGER (INTO THE MIDDLE PART OF MONDAY), AND HAVE MADE SOME CHANGES TO HOURLY TEMPERATURE AND DEW POINT DATA TO FAVOR AN EASTWARD PROGRESSION OF WHAT CURRENTLY SHOWS UP ON MSAS DATA (I.E., WARM AHEAD OF MAIN LINE WITH ONLY MODEST COOLING AND LOWERING OF DEW POINTS BEHIND IT). EVEN THOUGH CHANGES TO ZFP ARE SMALL, WILL GO AHEAD AND SEND OUT AN UPDATED ZFP SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CST MONDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && ROSE
Hazardous weather outlook, Jan 22, 12:04 PM CST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1204 PM CST SUN JAN 22 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-231000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1204 PM CST SUN JAN 22 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS AROUND NASHVILLE AND TO THE WEST THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. STRONG TO DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN THREAT...BUT WIND FIELDS ARE SUCH THAT SUPERCELLS AND ISOLATED TORNADOES MAY ALSO OCCUR. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT ALSO PER THE THREAT OF SEVERE THUNDERSTORMS. 31
In the hours before
Local storm report, Jan 23, 1:04 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 AM TSTM WND GST 18 S CLARKSVILLE 36.30N 87.35W
01/23/2012 M58 MPH DICKSON TN AMATEUR RADIO
AMATEUR RADIO REPORTS MEASURED 58 MPH WIND GUST 18 M S OF
CLARKSVILLE.
&&
TBOUCHERLocal storm report, Jan 23, 1:06 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TORNADO DICKSON 36.08N 87.38W
01/23/2012 DICKSON TN PUBLIC
PUBLIC REPORT OF POSSIBLE TORNADO IN THE CITY OF DICKSON.
&&
TBOUCHERLocal storm report, Jan 23, 1:14 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND DMG 8 W DICKSON 36.08N 87.52W
01/23/2012 DICKSON TN AMATEUR RADIO
AMATUER RADIO OPERATOR REPORTS TREES DOWN NEAR HWY 70 AT
TENNESSEE CITY. HWY 48 N AND STEELE RD.
&&
TBOUCHERLocal storm report, Jan 23, 1:19 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND DMG DICKSON 36.08N 87.38W
01/23/2012 DICKSON TN AMATEUR RADIO
AMATUER RADIO REPORTS TREES FALLEN ON UPS TRUCK. DRIVER
OK. MM 161 EASTBOUND I40.
&&
TBOUCHERLocal storm report, Jan 23, 1:24 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND DMG 5 N DICKSON 36.15N 87.38W
01/23/2012 DICKSON TN AMATEUR RADIO
AMATUER RADIO OPERATOR REPORTS MULTIPLE TREES DOWN AND
POWER LINES BLOCKING THE ROAD ON HWY 48 N SPANNING FROM
DICKSON TO CHARLOTTE.
&&
TBOUCHERLocal storm report, Jan 23, 1:28 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
128 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 2 E WHITE HOUSE 36.46N 86.63W
01/23/2012 SUMNER TN TRAINED SPOTTER
TRAINED SPOTTER REPORTS TREES DOWN 2 M EAST OF WHITEHOUSE
AT COVINGTON AND CROSS PLAINS RD.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 7 min |
| Jan 22, 11:40 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Giles, Hickman, Houston, Humphreys and 7 more | 50 min |
| Jan 22, 11:53 PM CST | Tornado Warning | OHX | Wayne | 37 min |
| Jan 22, 11:56 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Giles, Hickman, Houston, Humphreys and 7 more | 64 min |
| Jan 23, 12:17 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 43 min |
| Jan 23, 12:25 AM CST | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 20 min |
| Jan 23, 12:28 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 47 min |
| Jan 23, 12:40 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Lawrence and 12 more | 50 min |
| Jan 23, 12:40 AM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 35 min |
| Jan 23, 12:53 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 37 min |
| Jan 23, 12:55 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 15 min |
| Jan 23, 1:13 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, DeKalb, Dickson, Macon, Robertson and 5 more | 32 min |
| Jan 23, 1:21 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson | 39 min |
| Jan 23, 1:37 AM CST | Tornado Warning | OHX | Davidson, Sumner, Williamson, Wilson | 23 min |
| Jan 23, 1:41 AM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Smith, Sumner and 3 more | 34 min |
| Jan 23, 2:09 AM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Rutherford and 3 more | 36 min |
| Jan 23, 2:17 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 28 min |
| Jan 23, 2:46 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.